Tennessee, 2001

Hail in Tennessee, June 22, 2001

June 22, 2001 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 9:30 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 22, 9:30 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT FRI JUN 22 2001

FORECAST ON TRACK. NO UPDATE PLANNED.
EARLIER AND ONGOING CONVECTION COUPLED WITH THICKENING
CLOUD COVER...HOLDING TEMPS AND INSTABILITY DOWN.
COLD CORE AND VORT MAX TO OUR WEST APPEARS SLIGHTLY
FARTHER SOUTH AND COOLER THAN PREVIOUS PROGS. MODELS SEEM
TOO OPTIMISTIC IN WEAKENING SHORT WAVE LATER TODAY. BEST
POTENTIAL VORTICITY HOLDS OFF UNTIL @THIS EVENING AND TONIGHT.
TONIGHTS POPS LIKELY TO BE MORE WIDESPREAD THAN PREVIOUS RUNS BUT
WILL HOLD OFF ON SECOND PERIOD UPDATE FOR NOW.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

SON

In the hours before

Local storm report, Jun 22, 9:23 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1023 AM EDT FRI JUN 22 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    COUNTYWIDE                TN   WIND DAMAGE
06/21/01   MORGAN                         NUMEROUS TREES REPORTED
                                          DOWN COUNTYWIDE. REPORTED
                                          BY COUNTY HIGHWAY
                                          DEPARTMENT AND POWER
                                          COMPANY.

FERRELL
Local storm report, Jun 22, 9:35 AM EST, 2 hours before
SUMMARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1035 AM EDT FRI JUN 22 2001

...SUMMARY OF EVENT ON 06/21/01...

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    1 W HUNTSVILLE            TN   WIND DAMAGE
06/21/01   SCOTT                          TREES DOWN. REPORTED BY
                                          SPOTTER.

0800 PM    ROBBINS                   TN   WIND DAMAGE
06/21/01   SCOTT                          TREES DOWN. REPORTED BY
                                          DISPATCH.

0810 PM    COUNTYWIDE                TN   WIND DAMAGE
06/21/01   MORGAN                         NUMEROUS TREES REPORTED
                                          DOWN COUNTYWIDE. REPORTED
                                          BY COUNTY HIGHWAY
                                          DEPARTMENT AND POWER
                         T                 COMPANY.

FERRELL
Special weather statement, Jun 22, 10:58 AM EST, 37 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-222300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1158 AM EDT FRI JUN 22 2001

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...FOR SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST
NORTH CAROLINA.  THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
OF 50 MPH OR HIGHER.  A FEW STORMS MAY ALSO PRODUCE HAIL UP TO DIME
TO QUARTER SIZE.  SOME LOCALLY VERY HEAVY RAINS CAN BE EXPECTED...
POSSIBLY UP TO 2 INCHES OR MORE...LEADING TO MINOR FLOODING OF LOW
LYING AREAS.

A MOIST AND UNSTABLE AIRMASS...AHEAD OF A SLOW EASTWARD MOVING COLD
FRONT...WILL KEEP CONDITIONS FAVORABLE FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...THIS AFTERNOON AND EVENING.  MOVEMENT
WILL BE NORTHEAST AT AROUND 35 MPH.  THUNDERSTORMS SHOULD DIMINISH
FROM THE WEST EARLY TONIGHT...AS THE COLD FRONT MOVES THROUGH PARTS
OF THE REGION.

EMERGENCY MANAGEMENT AND LAW ENFORCEMENT AGENCIES SHOULD MONITOR
WEATHER DEVELOPMENTS TODAY.  SPOTTER ACTIVATION MAY BE REQUIRED
LATER TODAY INTO THE EVENING HOURS.  STAY TUNED TO THIS STATION FOR
LATER STATEMENTS...OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.

GH

The radar

The Knoxville radar (KMRX), 45 km away, was scanning. The volume nearest the first event began at 16:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sevier

When
June 22, 11:35 AM EST
Where
Sevier County, Pittman Center
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.767, -83.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251857.